Alert archive / New York / River Flood Warnings in 2008
River Flood Warning 18, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Feb 18, 2008, 7:04 PM EST for Dutchess County, New York. It took effect at Feb 18, 2008, 9:04 PM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2008, 7:04 PM EST (00:04 UTC)
- In effect from
- Feb 18, 2008, 9:04 PM EST
- Expired
- Feb 19, 2008, 3:20 PM EST
- In force
- 18 hr
- Issued by
- NWS Albany, NY
- Flood severity
- Minor
County Dutchess County, NY
The radar
The Albany radar (KENX), 95 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wappingers Creek at Wappinger Falls (WAPN6). The gauge peaked at 8.60 ft at Feb 19, 2008, 4:00 AM EST.
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 10 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01372500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Feb 18, 6:30 PM EST, 34 minutes earlier.
Area forecast discussion, Feb 18, 6:30 PM EST, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 630 PM EST MON FEB 18 2008 .SYNOPSIS... MORE SEASONABLE AIRMASS WILL RETURN TO THE REGION TONIGHT. AN ARCTIC BOUNDARY WILL CROSS THE REGION TUESDAY USHERING COLDER AIR BACK IN AND TRIGGERING LAKE EFFECT SNOW WHICH WILL IMPACT PORTIONS FOR THE WESTERN ADIRONDACKS TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... OCCLUDED FRONT FINALLY MOVED THROUGH REGION. BOUNDARY SLOWED DOWN CONSIDERABLY AS IT MOVED FORECAST AREA WITH PARALLEL FLOW ALOFT. TEMPERATURES SOARED INTO THE 40S WITH 50S MAINLY EAST OF THE HUDSON RIVER AND EVEN 61 DEGREES AT POUGHKEEPSIE. HERE AT ALBANY WE HIT 56 DEGREES...THE RECORD IS 63 DEGREES SET BACK IN 1981. A MORE SEASONABLE AIRMASS WILL RETURN TONIGHT. NO ADDITIONAL FLOODING IS EXPECTED SO FLOOD WATCH WAS DROPPED. TEMPERATURES ARE DROPPING AND THE SNOW MELT WILL SLOW AND EVENTUALLY STOP TONIGHT AS TEMPERATURES FALL INTO 20S. REFER TO HYDROLOGY SECTION FOR DETAILS AND VISIT OUR ADVANCED HYDROLOGIC PREDICTION SERVICE (AHPS) WEB PAGE. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... ACTIVE NORTHERN STREAM WITH LONGWAVE TROUGH OVER GREAT LAKES REGION AND THE NORTHEAST. REINFORCING SHORT WAVES WILL MOVE THROUGH TROUGH. THE ARCTIC BOUNDARY WILL CROSS THE REGION TUESDAY MORNING INTO THE AFTERNOON SETTING THE STAGE FOR SOME LAKE EFFECT. THE NEXT SHOT OF ENERGY WILL DIVES ACROSS THE UPPER MID WEST...HOWEVER THE MODELS INDICATE SOME SOUTHERN STREAM ENERGY WILL PHASE WITH NORTHERN STREAM SPINNING UP A SURFACE LOW OVER THE OHIO VALLEY TUESDAY NIGHT. THIS LOW THEN HEADS EASTWARD AND OFF THE MOD ATLANTIC COAST WEDNESDAY EVENING. THE ARCTIC BOUNDARY WILL USHER IN A MORE SEASONABLE AIRMASS WITH TEMPERATURES SLIGHTLY BELOW NORMAL. NORMAL ALBANY HIGHS MID 30S AND LOW MID/UPPER TEENS. THE LAKE EFFECT...EXPECTING ADVISORY CRITERIA SNOW FOR PORTIONS OF THE WESTERN ADIRONDACKS...BEST CHANCES NORTHERN HERKIMER COUNTY. WILL MENTION IN HAZARDOUS WEATHER OUTLOOK AS ITS TOO EARLY TO ISSUE AN ADVISORY. EXPECT SNOWS TO START IN WAKE OF THE PASSAGE OF ARCTIC BOUNDARY. MODERATE TO EXTREME INSTABILITY EXPECTED. LOW-LEVEL FLOW WILL GET DISRUPTED WEDNESDAY AS A SURFACE LOW PASSES WELL TO OUR SOUTH. THE LOW...THE NAM IS A TAD FARTHER NORTH...SLOWER AND DEEPER THAN THE GFS. THIS SUBTLE DIFFERENCE AFFECTS THE QPF FIELD WITH THE GFS GRAZING THE SOUTHERN MOST PORTION OF THE FORECAST AREA AND THE NAM WITH QPF ACROSS MUCH OF FORECAST AREA. THE NAM HAS THE SUPPORT OF THE ECMWF...GEM GLOBAL AND UKMET...SO FAVOR IT. && .LONG TERM /THURSDAY THROUGH MONDAY/... LONGWAVE TROUGH WILL REMAIN OVER THE NORTHEAST THROUGH MUCH OF THE WEEKEND. THUS LOOKING AT A ACTIVE WEATHER PATTERN. RIDGING EXPECTED ON THURSDAY BUT IT WILL SHIFT OFFSHORE BY THURSDAY NIGHT. TEMPERATURES SHOULD MODERATE TO SEASONABLE LEVELS. THE MODELS ARE INDICATING PHASING OF NORTHERN AND SOUTHERN STREAM ENERGY SHOULD OCCUR BY THE WEEKEND WILL A SURFACE LOW DEVELOPING OVER THE MISSISSIPPI VALLEY. THERE IS UNCERTAINTY TO WHERE THE LOW HEADS. THE NEW RUN OF THE ECMWF HAS SHIFTED FROM A FAVORED COASTAL LOW OFF THE MID ATLANTIC TO A FAVORED INLAND LOW HEADING NORTHEAST JUST TO THE WEST OF THE APPALACHIANS. THE GFS IS SPLIT AND HAS TWO LOWS WITH THE COASTAL ONE A BIT DEEPER. THE MREF PLUME FOR ALBANY INDICATES SINGLE P-TYPE OF SNOW WITH A WIDE RANGE IN QPF AMOUNTS. OVERALL MODELS AND ENSEMBLES OFFER A SPREAD OF SOLUTIONS. AFTER THIS SYSTEM MOVES ACROSS RIDGING IS EXPECTED TO BUILD IN AT SURFACE AND ALOFT. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... IT SEEMS SOME ENHANCED CLOUD TOP COOLING IS OCCURRING ACROSS SOUTHEAST NY STATE DUE TO ENTRANCE REGION DYNAMICS FROM DEPARTING UPPER LEVEL JET...>150KTS. RADAR IMAGERY CONFIRMS THIS TOO WITH AN EXPANDING AREA OF LIGHT RAIN FROM THE MID-LOWER HUDSON VALLEY INTO WESTERN NEW ENGLAND. FOR THE TAF SITES...THIS WILL LIKELY RESULT IN A PROLONGED PERIOD OF MVFR CIGS AND PERHAPS SOME LIGHT RAIN WHICH HAS A BETTER CHANCE OF IMPACTING KPOU THAN KALB AND KGFL. THIS FEATURE IS PROGED TO EXIT THE REGION TOWARD MIDNIGHT WITH SEVERAL BREAKS IN THE OVERCAST EXPECTED. WITH DAYTIME HEATING EXPECTED AND THE APPROACH OF UPSTREAM WAVE FROM THE OHIO RIVER VALLEY...COULD SEE ADDITIONAL SNOW SHOWERS DEVELOP AND WILL PLACE VCSH IN THE TAFS AT THIS TIME. MIXING LAYER HEIGHTS RISE RATHER QUICKLY WITH THE POTENTIAL TO TAP INTO STRONG WESTERLY 20-30KT WINDS AND WILL CONVERSELY PLACE THIS NOTION INTO THE TAFS THROUGH TUESDAY. TUE NT-WED...VFR/MVFR...CHC -SHSN. WED NT-THU NT...VFR...NO SIG WX. FRI-SAT...MVFR...POSS IFR...WINTRY MIXTURE. && .HYDROLOGY... ONE QUARTER TO ONE AND A QUARTER INCHES OF RAIN FELL ACROSS THE FORECAST AREA SUNDAY AND SUNDAY NIGHT. TEMPERATURES WARMED INTO THE MID 50S THIS MORNING WITH A FEW LOCATIONS IN OUT SOUTHEASTERN ZONES REACHING 60...WHICH ALONG WITH STRONG SOUTHERLY WINDS HAS RESULTED IN RAPID MELTING OF SNOW AND ICE. THE COMBINATION OF MELTING SNOW AND RAIN HAS CAUSED THE METTAWEE RIVER IN EAST CENTRAL NEW YORK...THE BATTEN KILL IN SOUTHWESTERN VERMONT...AND THE HOUSATONIC RIVER IN CONNECTICUT TO RISE ABOVE FLOOD STAGE. THE FLOOD WATCH OVER OUR EASTERN ZONES HAS BEEN CANCELLED AS NO NEW FLOODING IS EXPECTED TO OCCUR...ASIDE FROM ALONG THE HOUSATONIC RIVER WHERE WARNINGS HAVE ALREADY BEEN ISSUED. THE HOUSATONIC IS NOT EXPECTED TO CREST UNTIL TUESDAY EVENING AT FALLS VILLAGE AND GAYLORDSVILLE. AT STEVENSON THE CREST WILL OCCUR THIS EVENING WITH THE DIMINISHING FLOW OF THE POMPERAUG AND OTHER DOWNSTREAM TRIBUTARIES OFFSETTING THE INCREASED FLOW FROM ABOVE SHEPAUG. THE METTAWEE RIVER AND THE HEADWATERS OF THE BATTENKILL ARE EXPECTED TO CREST THIS EVENING. WITHIN BANK RISES OF SEVERAL FEET WILL OCCUR ON MANY OTHER RIVERS INCLUDING THE WAPPINGERS AND TENMILE RIVERS IN DUTCHESS COUNTY AND RONDOUT CREEK IN ULSTER COUNTY. THE HEADWATERS OF THE SCHOHARIE AND ESOPUS CREEKS IN THE CATSKILLS REACHED THEIR CREST LATE THIS MORNING AND WERE RECEDING THIS AFTER NOON. TEMPERATES WILL PLUMMET BELOW FREEZING ACROSS THE ENTIRE FORECAST AREA LATER THIS EVENING...AND WILL RISE INTO THE MID AND UPPER 30S ACROSS THE HUDSON AND HOUSATONIC VALLEYS. OVER THE HIGHER ELEVATIONS...INCLUDING THE CATSKILLS AND BERKSHIRES...THE HIGH TOMORROW MAY NOT EVEN GO ABOVE THE FREEZING MARK. WITH CONTINUED COLD THE NEXT FEW DAYS...RIVERS WILL CONTINUE TO RECEDE. FOR MORE DETAILS ON THE RIVERS...REFER TO THE ADVANCED HYDRO PREDICTION SERIES (AHPS) PAGES ON OUR WEBPAGE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && AVIATION...BGM FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
Hazardous weather outlook, Feb 18, 4:29 PM EST, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 429 PM EST MON FEB 18 2008 CTZ001-013-MAZ001-025-NYZ038>043-047>054-058>061-063>066-082>084- VTZ013>015-191200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 429 PM EST MON FEB 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...MOST OF EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ032-033-191200- NORTHERN HERKIMER-HAMILTON- 429 PM EST MON FEB 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN HERKIMER AND HAMILTON COUNTIES OF EAST CENTRAL NEW YORK. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... AS COLDER AIR MOVES ACROSS THE WARMER WATERS OF LAKE ONTARIO TUESDAY THROUGH WEDNESDAY... LAKE EFFECT SNOW IS EXPECTED TO DEVELOP AND IMPACT NORTHERN HERKIMER AND HAMILTON COUNTIES. SNOW COULD BE LOCALLY HEAVY TUESDAY NIGHT WHERE SEVERAL INCHES OF NEW SNOW IS POSSIBLE. STAY TUNED FOR FURTHER UPDATES INCLUDING ANY WATCHES...WARNINGS OR ADVISORIES ISSUED BY YOUR NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 3:45 AM EST | Lake Effect Snow Advisory | ALY | Hamilton, Herkimer | 37 hr |
Nearby
River Flood Warnings in New York, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.